Dear KD: I Am Concerned About My Watery Cum

Dear KD: I Am Concerned About My Watery Cum

I don’t know if I am supposed to be concerned about this or not. But seeing as it is new territory for me, I felt I should speak out and seek out the advice of either medical and/or knowledgeable KDians in the House.

See, ever since I’ve been sexually active from my late teens, I have always had regular cum – you know, thick, creamy and ejaculating from my dick in viscous spurts. I have always taken it for granted that that is the only way semen comes – even though I have seen on Twitter porn men ejaculating endless fountains of cum that look more like ice cream than semen. But like I said, I have never been worried.

I was diagnosed with HIV last year November, and shortly after my status was registered, I went on antiretroviral therapy. Now, I don’t know if this has anything to do with anything, but about a month after I started my ARVs, I began noticing that every time I wank (which has increasingly become my sole sexual activity, as I am not yet ready to confront the issue of how to navigate hooking up with the question of my HIV status), my cum always came out like it’s been diluted: dripping from my dick in watery form instead of erupting in lumps, the creamy colour looking very diluted. The first few times it happened, I brushed off my concern, positive that I was just going through a phase.

But it’s been nearly five months now, and this situation has remained the same. Every time I wank, I ejaculate watery cum. And it has started to worry me. I have the option of discussing any changes or discomfort I am experiencing since I started my ARVs with the doctor at the hospital where I am receiving my medication or the support group I belong to, but I am much to self conscious to broach the topic – especially, since masturbation is heavily frowned on, nearly as much as gay sex, by the society. The support group is filled with an assortment of men and women, young and middle-aged, who I got to know from the clinic, so I don’t really feel comfortable unburdening myself to them this way.

I don’t know if this is something I should be worried about. I don’t know if this is a lifelong side effect of my ARVs. I don’t know if it will eventually pass. I simply don’t know anything. And not knowing makes me very uncomfortable.

So I am asking for help from you guys, advice and suggestions, from anyone who’s medically inclined or has an understanding of this kind of issue. If this is a problem, please, what can I do to remedy it?

Submitted by Ebenezer

Print Friendly, PDF & Email
Previous Troye Sivan’s ‘Bloom’ Elegantly Combats Bottom Shame
Next BEING BRUNO (Episode 7)

About author

You might also like

Dear KD 15 Comments

Dear KD: Who Do I Get With?

There’s Jon and there’s Felix. Jon and I started chatting on Facebook 11 months ago, in October 2016. He was overseas at the time, but has been back to Nigeria

Print Friendly, PDF & Email
Dear KD 6 Comments

No Strings With Mike Daemon (Episode 12)

In this episode, Olumide F. Makanjuola, the Executive Director of TIERS Nigeria, discusses with NOSTRINGS. He talks about and affirms his stand with the Nigerian LGBT Community, exposing new projects,

Print Friendly, PDF & Email
Dear KD 7 Comments

Dear KD: How Do I Fall Out Of Love With My Straight Best Friend?

I need advice from you guys. I’ve been in love with my best friend for three years now. I finally told him last month that I’m bisexual, and he wasn’t

Print Friendly, PDF & Email

9 Comments

  1. Vhagar
    May 12, 06:05 Reply

    Where to start…

    0) Watery sperm does not mean a decrease in the quality of the sperm. There are actual tests for that. You can go for a hospital and get one to be sure.

    1) To an extent, HIV (when advanced) and the drugs used in managing it (HAART) can reduce fertility.

    2) One of the most common culprits is Efavirenz. It however is in a lot of first line drugs and is a very important component of therapy. The combination therapy is important due to the ease with which they evolve resistance.

    3) Most of this reduced fertility is believed to be due to reduced motility of the sperm cells. If your worry is about kids in the future, this isn’t too consequential seeing as HIV positive men seeking to procreate with HIV negative women (surrogates, wives, lesbian friends etc) to produce HIV negative children will have to undergo sperm washing and one of about 3 different types of assisted reproduction to get pregnant with their partner.
    (I’m guessing this may not apply to some/many people here).

    4) Your focus for now should be on staying alive and taking your ARVs is an important part of staying alive. HIV is not a death sentence, provided you take your drugs.

    5) You have to be alive to make use of the sperm at a later date. And finally, lots and lots of HIV positive Men and women have had a great deal of HIV NEGATIVE children even while on medication. If that’s your worry, chill out.
    Enjoy your wanking, keep taking your medication, keep being alive, rejoin the world when you’re ready, you’ll be fine.

    All the best.

  2. Francis
    May 12, 07:42 Reply

    If you are not comfortable speaking with your HIV doctor then you could ask for referral to see the urologist. I don’t think they can be that judgemental.

    I’ve never heard of watery cum issues from my patients but anything is possible when it comes to HIV meds.

    If the frequency of your wanking has increased remarkably in recent times, it could explain the watery effect. Like Vhagar said, the only way to know if the watery sperm thing is a problem is by getting a semen analysis test.

    You don’t seem to be worried about fertility issues as you probably don’t want kids. If that’s actually the case, guy try relax like some of us that don’t need the semen.

    • Malik
      May 12, 16:37 Reply

      I know this is a serious subject matter, but please allow me to laugh out loud at Francis’ last paragraph.

  3. Santa Diaba
    May 12, 08:31 Reply

    I don’t think you should be worried about the quality of your semen just yet unless you’re planning to reproduce soon. Just focus on your meds, become undetectable, then if the issue still persists you can escalate.
    Also I see no reason to be self conscious with your doctor about an issue that’s clearly bothering you. Let him know on time.

  4. Thor
    May 12, 08:43 Reply

    I’ve seen a client’s data with similar issues. He was on Truvada+Efavirenz. The basic suggestions were for him to modify his lifestyle as he drinks alcohol. Overt hydration and High frequency of ejaculation are also factors that could trigger watery sperm. However, your reproductive status may not even be affected.
    On another note, what’s the nature of your job? Do you wear tight boxers/briefs?

  5. Wonda Buoy
    May 12, 22:25 Reply

    I don’t know if I should mention this: reconstitution. When you start haart, your body will readjust. Infact, you might feel worse as you worry over this issue. Doctors try as much to make their patients relax their minds as it tends to balance the neurological side effects of the pills. But they don’t tell you about reconstitution unless you ask. The effects are unpredictable. However they are mostly concerned with your liver and how healthy it is, since it’s the organ that metabolises the drugs.

    Secondly, I’ll suggest you still tell your doctor that what’s happening scares you.

  6. Bee
    May 14, 01:14 Reply

    Get your testosterone, luteinizing hormone (LH) and follicle-simulating hormone (FSH) blood levels checked. You may have a hormonal imbalance, due to your medications. One thing’s for sure; you should see a doctor (maybe a different one) . . . just to check what the problem is.

    If you’re one for articles—and you should be for this—then check here:
    https://www.healthline.com/health/fertility/how-to-increase-sperm-count

  7. Simba
    May 14, 07:46 Reply

    Don’t worry, it’s a common occurrence with ARV and does not affect the quality of your sperm

  8. Sleek Creamy
    September 17, 17:35 Reply

    Dearie please dont be scared,
    Just as simba has said, it is a common occurrance with ARV treatment.
    It really doesn’t affect your sperm quality…
    I Appreciate the fact that u had to come up with such issue in your life .
    Please continue to be a sharp shooter and do well to shoot me when u see me baby… 👊👊👊👊👊

Leave a Reply